Alert archive / Delaware / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 105, NWS Philadelphia/Mount Holly

June 30, 2025Sussex County, Delaware

NWS Philadelphia/Mount Holly issued this severe thunderstorm warning at Jun 30, 2025, 1:16 PM EDT for Sussex County, Delaware. It was in force for 44 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 30, 2025, 1:16 PM EDT (17:16 UTC)
Expired
Jun 30, 2025, 2:00 PM EDT
In force
44 min
Issued by
NWS Philadelphia/Mount Holly
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Sussex County, DE

What was reported inside it

TimeReportWhereRemark
Jun 30, 1:16 PM EDTTORNADO2 Ene Frankford, DEReport of large tree branches down along Omar Road west of Pyle Center Road, including some down on power lines. Several videos via social media support that this damage was caused by a brief, weak tornado in this area. No additional details available at this
Jun 30, 1:30 PM EDTTSTM WND GST 492 N Millville, DEWunderground station KDEOCEAN46.
Jun 30, 1:30 PM EDTMARINE TSTM WIND 492 N Millville, DEWunderground station KDEOCEAN46.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 12:00Z, 5.3 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 12:00Z on 2025-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2301 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 12:00Z on 2025-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2301 J/kg
Mixed-layer CIN
-34 J/kg
Mixed-layer LCL
947 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
19 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.6

Open this sounding in Storm Lab

The text

As transmitted.

635 
WUUS51 KPHI 301716
SVRPHI
DEC005-301800-
/O.NEW.KPHI.SV.W.0105.250630T1716Z-250630T1800Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mount Holly NJ
116 PM EDT Mon Jun 30 2025

The National Weather Service in Mount Holly NJ has issued a

* Severe Thunderstorm Warning for...
  Southeastern Sussex County in southern Delaware...

* Until 200 PM EDT.

* At 116 PM EDT, a severe thunderstorm was located over Millville, or
  14 miles north of Ocean City, moving north at 10 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Damage to roofs, siding, trees, and power lines is 
           possible.

* Locations impacted include...
  Millsboro, Dagsboro, Millville, Henlopen Acres, Long Neck, Ocean
  View, Frankford, South Bethany, and Dewey Beach.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Frequent cloud to ground lightning is occurring with this storm, and
the storm will affect the beaches. For your safety, immediately move
off the beach and seek shelter indoors.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3846 7506 3849 7529 3878 7527 3872 7493
TIME...MOT...LOC 1716Z 191DEG 9KT 3855 7516 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Hoeflich
1 follow-up statement
568 
WWUS51 KPHI 301739
SVSPHI

Severe Weather Statement
National Weather Service Mount Holly NJ
139 PM EDT Mon Jun 30 2025

DEC005-301800-
/O.CON.KPHI.SV.W.0105.000000T0000Z-250630T1800Z/
Sussex DE-
139 PM EDT Mon Jun 30 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM EDT
FOR SOUTHEASTERN SUSSEX COUNTY...

At 139 PM EDT, a severe thunderstorm was located over Millville, or
15 miles southeast of Georgetown, moving northeast at 5 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Damage to roofs, siding, trees, and power lines is 
         possible.

Locations impacted include...
Millsboro, Dagsboro, Millville, Henlopen Acres, Long Neck, Ocean
View, Frankford, South Bethany, and Dewey Beach.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Frequent cloud to ground lightning is occurring with this storm, and
the storm will affect the beaches. For your safety, immediately move
off the beach and seek shelter indoors.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3846 7506 3849 7529 3878 7527 3872 7493
TIME...MOT...LOC 1739Z 208DEG 6KT 3858 7513 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Staarmann

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 9:42 AM EDT, 3 hours 34 minutes earlier.

Area forecast discussion, Jun 30, 9:42 AM EDT, 3 hours 34 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
942 AM EDT Mon Jun 30 2025

.SYNOPSIS...
The stalled front across the southern half of the region will
slowly return northward as a warm front through tonight
followed by a cold front later Tuesday. High pressure builds
closer later Wednesday into Thursday before settling over our
area on Friday and into the weekend.

&&

.NEAR TERM /THROUGH TONIGHT/...
A stalled front lifts north as a warm front today, putting the
area fully into the warm sector ahead of the cold front on
Tuesday. Modest destabilization will occur under mostly sunny
skies to start the day. This will result another round of
scattered showers and thunderstorms developing as instability
builds on the order of 2000+ J/kg of SBCAPE. Shear increases a
bit compared to today with mid-level flow strengthening ahead of
an approaching trough. Convection will be a tad more widespread
compared to today as well given stronger forcing and PoPs have
increased to 65-75% across the southwestern half of the area.
Although shear increases, it will be the limiting factor for
severe potential. Given tall and skinny CAPE profiles though,
cannot rule out a few stronger downbursts producing damaging
wind gusts. SPC has most of the region in a MARGINAL (1/5) risk
for severe thunderstorms. Slow moving convection could also
result in some flash flooding, especially if developing over a
more urban area (something the latest CAM guidance continues to
hint at which is a touch concerning). WPC has a MARGINAL risk
(1/4) for excessive rainfall leading to flash flooding for most
of the area as well.

In terms of temperatures this afternoon, highs get into the
upper 80s to low 90s. Today marks the last day of lower Heat
Advisory criteria for the urban corridor (> 96 Heat Index for
two hours). Confidence has increased that we will hit this
criteria across the urban corridor today with mixing looking a
bit more limited and a Heat Advisory was issued as a result.

Heading into tonight, the warm front looks to clear northward of
the region and convection will slowly wane with its departure
and the loss of daytime heating, though some isolated showers or
a thunderstorm could linger, particularly across the northern
half of the region. Lows mainly in the 70s are expected.

&&

.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
Our focus in the short term remains the potential for strong to
potentially severe convection developing later in the day
Tuesday. During the day Tuesday, we will be well into the warm
sector as that warm front from Monday night has moved well to
the north. In the upper levels, an upper-level trough is
forecast to shift eastward and amplify some as it overspreads
the Northeast and Mid-Atlantic. This will drive a cold front
across our region later Tuesday.

In terms of the set-up for the second half of Tuesday, shear will be
on the rise, especially compared to some of our recent severe
weather days. Also, highs in the upper 80s to low 90s with dew
points in the low to mid 70s will provide an environment for
growing instability ahead of the cold front. At this time, there
is still some uncertainty on how well the shear and areas of
higher CAPE overlap along with the timing of the cold front.
Another uncertainty is the morning convection. If the early morning
activity remains more widespread and takes longer to dissipate
and clouds linger longer, this will have impacts on how well we
destabilize before the cold front. Right now, the morning
activity looks to be done by the mid-morning hours of Tuesday
with enough time to get moderate instability. The latest severe
weather outlook continues with a Slight (2/5) risk for most of
our area with the remainder of the area in a Marginal (1/5)
risk. The primary threat will be damaging wind gusts.

One other key impact point for Tuesday is a flash flooding threat.
All of the area is in a Marginal (1/4) with Delmarva and
portions of southern New Jersey and southeastern Pennsylvania
in a Slight (2/4) risk in the Excessive Rainfall Outlook with
the concern for localized flash flooding. PWAT values will rise
to 2-2.5 inches with warm cloud depth of 10-12 kft, so the
signal is there for the convection to be sufficient rainfall
producers. The good news is that the convection will be moving
but any training of showers or thunderstorms could lead to
increased concern for localized flash flooding. There is also a
signal for some frontogenetic forcing with the cold front which
could also enhance the precipitation rates with the convection.

The severe threat looks to come to an end between 00Z-03Z Wednesday,
but given the front slowing down Tuesday night, it is still near the
coastal areas by Wednesday morning. This will continue to lead to
the potential for lingering coverage of some showers into Wednesday
morning. Lows Tuesday night are in the low 60s to low 70s.

Heading into Wednesday, our Tuesday cold front should be south
and east of our area by midday, and while temperatures do not
look to drop much, the dew points are forecast to lower some in
the wake of the cold front. Despite the presence of the upper-
level trough, less in the way of deeper moisture should keep the
instability lower as well. Given surface high pressure building
closer to our area with time, the chance for any showers and
thunderstorms at this time is little to none for the remainder
of Wednesday.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
The upper level trough looks to become reinforced as it remains
across much of the Northeast through the end of the work week
before moving offshore over the weekend. At the surface, a high
pressure system continues to build in Thursday before settling
over our area on Friday and Saturday and moving offshore on
Sunday.

While high pressure will be increasingly in control, a weak
cold front looks to sink southward during the afternoon and
evening on Thursday. This cold front looks to set off some
showers and maybe an isolated thunderstorm for areas near and NW
of I-78. The remainder of the forecast looks dry until Sunday
when the high moves offshore.

Daytime temperatures in the 80s for most through Saturday, with
temperatures look to warm closer to 90 on Sunday. Dew points
are forecast to be in the low to mid 60s before increasing to
around 70 on Sunday. Overall, the most pleasant day does look to
be Friday which should make for a nice forecast for the 4th of
July.

&&

.AVIATION /14Z MONDAY THROUGH FRIDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.

Today...Primarily VFR. Winds pick up out of the south around
5-10 kt by the late morning. Chance for scattered showers and
thunderstorms (40-60%) which could bring brief restrictions to
all terminals. Moderate confidence.

Tonight...Primarily VFR. Restrictions possible though with
scattered showers and thunderstorms (40-60%). Winds remaining
out of the south around 5-10 knots. Moderate confidence.

Outlook...

Tuesday through Tuesday Night...Restrictions likely (70-90%)
with showers and thunderstorms moving through, mainly in the
afternoon and evening.

Wednesday through Friday...VFR. No significant weather.

&&

.MARINE...
Sub-SCA conditions expected through today. A few showers and
thunderstorms possible, particularly in the afternoon. Seas
around 2 feet.

Near-SCA conditions possible tonight with wind gusts increasing
to around 20-25 knots. A few showers and thunderstorms remain
possible. Seas build to 3-4 feet.

Outlook...

Tuesday into Tuesday night...SCA issued for Atlantic Ocean zones
with wind gusts of 25-30 kts and seas reaching up 6 feet
expected. Showers and thunderstorms for the afternoon into
Tuesday night (60-80%).

Wednesday into Friday...Sub-SCA conditions expected.

Rip Currents...

Today, winds have become more onshore and will increase to around 10
knots by afternoon. The wave periods will remain around 8 to 9 sec.
with breaking waves around 2 to 3 feet. Thus, we'll keep a MODERATE
risk for the development of dangerous rip currents for the NJ Shore
and  LOW risk for Delaware Beaches.

On Tuesday, winds turn more south-southwest and the period
will be around 7 seconds with breaking waves around 2 to 3
feet. Thus, we will continue with the MODERATE risk for the
development of dangerous rip currents for the NJ Shore and
LOW risk for Delaware Beaches.

For specific beach forecasts, visit weather.gov/beach/phi

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...Heat Advisory until 8 PM EDT this evening for PAZ070-071-102-
     104-106.
NJ...Heat Advisory until 8 PM EDT this evening for NJZ015-017>019.
DE...Heat Advisory until 8 PM EDT this evening for DEZ001.
MD...None.
MARINE...Small Craft Advisory from 11 AM Tuesday to midnight EDT
     Tuesday night for ANZ450>455.

&&

SYNOPSIS...AKL/Guzzo/Hoeflich
NEAR TERM...AKL/Hoeflich/MJL
SHORT TERM...AKL/Guzzo
LONG TERM...AKL/Guzzo
AVIATION...AKL
MARINE...AKL/OHara

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 3:19 AM EDTHeat AdvisoryPHINew Castle13 hr
Jun 30, 1:28 PM EDTSevere Thunderstorm WarningPHINew Castle47 min
Jun 30, 1:34 PM EDTFlash Flood WarningPHISussex3 hr
Jun 30, 1:55 PM EDTFlash Flood WarningPHINew Castle4 hr
Jun 30, 3:52 PM EDTSevere Thunderstorm WarningPHINew Castle38 min

Nearby

Severe Thunderstorm Warnings in Delaware, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.